Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 8, 2011, 6:06 PM CST for Franklin County, Red River County, Titus County, Texas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2011, 6:06 PM CST (00:06 UTC)
- Expired
- Mar 8, 2011, 6:48 PM CST
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Franklin County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 166 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 6:18 PM CST | HAIL 1 | Bogata, TX | MARBLE TO QUARTER SIZED HAIL REPORTED FROM A GAS STATION IN BOGATA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 1:34 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2021 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
095 WUUS54 KSHV 090006 SVRSHV TXC159-387-449-090100- /O.NEW.KSHV.SV.W.0022.110309T0006Z-110309T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 606 PM CST TUE MAR 8 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FRANKLIN COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF HAGANSPORT... SOUTHWESTERN RED RIVER COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF CLARKSVILLE... NORTHERN TITUS COUNTY IN NORTHEAST TEXAS... * UNTIL 700 PM CST * AT 602 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF HAGANSPORT...AND MOVING EAST NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOGATA AND WILKERSON... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3369 9502 3333 9486 3326 9531 3352 9531 TIME...MOT...LOC 0006Z 244DEG 48KT 3341 9527 $$ VII
1 follow-up statement
256 WWUS54 KSHV 090048 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 648 PM CST TUE MAR 8 2011 TXC159-387-449-090058- /O.CAN.KSHV.SV.W.0022.000000T0000Z-110309T0100Z/ RED RIVER TX-TITUS TX-FRANKLIN TX- 648 PM CST TUE MAR 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN...TITUS AND RED RIVER COUNTIES IS CANCELLED... THESE STORMS HAVE WEAKENED IN INTENSITY AND HAVE ALSO BEGUN TO MOVE SOUTH OF THE AREA. LAT...LON 3369 9502 3333 9486 3326 9531 3352 9531 TIME...MOT...LOC 0048Z 244DEG 48KT 3365 9466 $$ VII
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:57 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 8, 3:57 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 357 PM CST TUE MAR 8 2011 .DISCUSSION... TOR 42 FOR CENTRAL LOUISIANA...AND TOR 43 FOR PARTS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS REMAIN IN EFFECT THROUGH 800 PM. THE 21Z SFC ANALYSIS NOW SHOWS THE LOW OVER THE DFW METROPLEX...WITH THE WARM FRONT NOW EXTENDING EAST GENERALLY NORTH OF THE I30 CORRIDOR. THIS OBSERVATION PLACES MUCH OF THE ARKLATEX IN THE WARM SECTOR...WITH DEW POINTS WELL INTO THE 60S. CLOUDS HAVE CONTINUED TO HINDER INSTABILITY ACROSS THE AREA TODAY...BUT CLEARING IN THE WEST IS DESTABILIZING THE ATMOSPHERE. THE CURRENT LAPS CAPE ANALYSIS IS SHOWING 2500 JOULES IN PARTS OF DEEP EAST TEXAS...AND THE AFTERNOON TRENDS CONTINUE TO SHOW AN INCREASE IN CAPE SOUTH OF THE WARM FRONT. MODELS CONTINUE TO DEEPEN THE UPPER TROUGH THIS EVENING...MOVING IT INTO THE AREA AROUND MIDNIGHT. THE SFC LOW WILL CONTINUE TO PROGRESS SLOWLY EASTWARD DURING THE EVENING...THEN LIFTING NORTH AFTER MIDNIGHT. STORMS THIS EVENING WILL MAINLY FORM ALONG AND AHEAD OF THE DRY TRAILING THE LOW...THEN THE FRONT OVERTAKES THE DRY LINE BY MIDNIGHT CONTINUING THE FORCING OF SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS LA AND AR AFTER MIDNIGHT. PARTS OF CENTRAL LA REMAIN IN A MODERATE RISK OUTLOOK...WITH MUCH OF THE REST OF THE AREA REMAINING IN THE SLIGHT RISK. SEVERE WORDING IS USED IN ALL OF THE ZONES FOR TONIGHT...AS DAMAGING STRAIGHT LINE WINDS...TORNADOES...AND HAIL ARE ALL IN PLAY FOR TONIGHT. IF TORNADOES FORM THIS EVENING...THEY COULD BE STRONG IN NATURE. QPF VALUES HAVE NOT CHANGED MUCH WITH THIS EVENT...WITH HEAVIEST TOTALS EAST OF I49 NEAR AN INCH. THE FORECAST FOR TOMORROW AND THE EXTENDED DID NOT CHANGE MUCH... AND REMAINS GENERALLY A DRY FORECAST...WITH A WARMING TREND KICKING IN AS WE MOVE INTO THE WEEKEND. ELEVEN && .AVIATION... MOSTLY MVFR/IFR CIGS AND VSBY IN PLACE WITH SCATTERED LIGHT RAIN. THIS IS AHEAD OF AN APPROACHING COLD FRONT THAT IS JUST EAST OF DALLAS/FORT WORTH. HAVE THUNDER OR VCTS MENTIONED AT ALL SITES FOR THE EVENING TIMEFRAME. SURFACE WINDS COULD BE GUSTY IN AND NEAR THE THUNDERSTORMS...THEN THE WINDS WILL SHIFT AROUND TO THE NORTH AND NORTHWEST AND GUSTY AFTER THE FRONTAL PASSAGE. /23/ && .PRELIMINARY POINT TEMPS/POPS... SHV 52 66 40 68 39 / 80 10 0 0 0 MLU 58 68 38 66 35 / 100 30 0 0 0 DEQ 43 61 33 64 34 / 80 0 0 0 0 TXK 47 62 36 65 37 / 80 10 0 0 0 ELD 52 64 36 64 35 / 80 10 0 0 0 TYR 48 65 40 68 41 / 60 0 0 0 0 GGG 49 65 39 68 39 / 60 0 0 0 0 LFK 55 70 40 72 39 / 60 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/23
Hazardous weather outlook, Mar 8, 11:47 AM CST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CST TUE MAR 8 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1147 AM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AREAS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD ACROSS MUCH OF THE REGION THIS AFTERNOON...NORTH OF A WARM FRONT THAT WILL LIFT NORTH TO NEAR THE RED RIVER OF NORTHEAST TEXAS AND INTO SOUTHERN ARKANSAS THIS AFTERNOON. A RISK OF ORGANIZED SEVERE WEATHER WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING...ESPECIALLY AS THE WARM FRONT LIFTS PUTTING MUCH OF THE AREA IN THE WARM SECTOR. THE PRIMARY SEVERE WEATHER THREAT WILL BE THIS EVENING AND TONIGHT...AS MUCH OF THE REGION WILL LIE IN THE WARM SECTOR SOUTH IN ADVANCE OF THE COLD FRONT. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON ALONG AND AHEAD OF THE FRONT ACROSS NORTH TEXAS AND SOUTHEAST OKLAHOMA...SPREADING NORTHEAST INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS LATE THIS AFTERNOON AND EVENING. THESE AREAS WILL SEE GREATER INSTABILITY AND FORCING AT THE SURFACE AND ALOFT...WITH THE STORMS HAVING THE POTENTIAL OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. FARTHER EAST ACROSS NORTH CENTRAL LOUISIANA...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING ALONG AND AHEAD OF SURFACE TROUGH THAT WILL DEVELOP...AND SPREAD NORTHEAST INTO NORTHEAST LOUISIANA AND MISSISSIPPI OVERNIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER THESE AREAS...WITH LARGE HAIL...DAMAGING WINDS...AND AN ENHANCED THREAT FOR ISOLATED TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL AND MINOR FLOODING WILL BE POSSIBLE TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO PERSONNEL...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Mar 8, 12:35 PM CST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 PM CST TUE MAR 8 2011
LAZ003-004-081930-
CLAIBORNE-WEBSTER-
1235 PM CST TUE MAR 8 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
WEBSTER AND CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
HOMER...
AT 1231 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF MINDEN...MOVING
NORTHEAST AT 45 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VIILocal storm report, Mar 8, 3:14 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 10 ESE EL DORADO 33.16N 92.51W
03/08/2011 E1.00 INCH UNION AR BROADCAST MEDIA
HAIL SIZES VARIED FROM PENNY TO QUARTER.
&&
04Local storm report, Mar 8, 5:34 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
534 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TORNADO 2 N CLARKSVILLE 33.64N 95.06W
03/08/2011 RED RIVER TX TRAINED SPOTTER
CHASERS AND SPOTTERS CONFIRM TORNADO ON THE GROUND...RAIN
WRAPPED. SEMI ON A CAR...TRAILERS FLIPPED...POWERLINES
DOWN...MANY ROOFS DAMAGED TO HOMES.
&&
04Local storm report, Mar 8, 5:36 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO 4 E DETROIT 33.66N 95.20W
03/08/2011 RED RIVER TX TRAINED SPOTTER
CHASERS CONFIRMED RAIN WRAPPED TORNADO ON THE GROUND NEAR
BAGWELL..EAST OF DETROIT ALONG US 82
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:04 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Red River, Titus | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.